MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX HYBRID RETAINING COLLET SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE REFLEX HYBRID RETAINING COLLET SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48511815
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that; the tip of the screwdriver broke during surgery.Replacement was available.Nothing felt in to patient site.
 
Additional Manufacturer Narrative
The reported device was confirmed visually to have the distal tip with a missing pin that held the collet screwdriver ring to the tip.Manufacturing files were reviewed and no manufacturing issues were found for this lot number.Manufacturing review revealed that the instrument was manufactured and released in 2010.The likely root cause is normal wear of the instrument.
 
Event or Problem Description

Brand Name
REFLEX HYBRID RETAINING COLLET SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5829176
Report Number0009617544-2016-00310
Device Sequence Number598582
Product Code LXH
UDI-Device Identifier07613327270938
UDI-Public(01)07613327270938
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511815
Device Lot Number09A998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/28/2016
Supplement Report FDA Received Date10/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1